MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4505390
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Syncope (1610); Sweating (2444); Shaking/Tremors (2515)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a reporter for the patient (the patient¿s wife) contacted lifescan (lfs) (b)(4), alleging that the patient¿s onetouch verio reflect meter displayed inaccurately high results compared to the patient¿s feelings/normal results.The complaint was classified based on the customer service representative (csr) documentation.The reporter claimed that at 8:05 pm on (b)(6) 2019, the patient tested his blood glucose level using the subject meter and obtained a result of ¿474mg/dl¿; the patient considered this result high compared to his usual pre-evening meal result of ¿105 mg/dl¿.The patient manages his diabetes with insulin which he self- adjusts.The reporter stated that after obtaining the ¿high¿ result, the patient tested his blood glucose levels at 8:08 pm and 8:13 pm, obtaining readings of ¿463 mg/dl¿ and ¿277 mg/dl¿, respectively.The reporter indicated that at 8:13 pm, the patient administered an increased insulin dose (exact brand/dose not known by reporter).The reporter stated that sometime after administering the insulin, the patient ¿felt faint¿ with symptoms of ¿trembling and sweating¿.She reported that the patient self-treated his symptoms by consuming food/drink.At the time of troubleshooting, the reporter confirmed that the subject meter was set to the correct unit of measure.The reporter did not have control solution to test the meter and test strips and education on its use was provided by the csr.Replacement products, including control solution, were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after obtaining alleged inaccurately high blood glucose results on the subject meter and administering an increased dose of insulin.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key9309488
Report Number2939301-2019-02529
Device Sequence Number390542
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)Y
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4505390
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/12/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age53 YR